Illinois, 2008Flood in Illinois, July 13, 2008
July 13, 2008 · NWS LSX · 1 event in 1 county or zone
01 feet. It fell below flood stage on July 13.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Mississippi River crested at Alton, IL on July 1 at 33.01 feet. It fell below flood stage on July 13. For additional information about the flooding consult the June report.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 13, 5:58 AM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 13, 5:58 AM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
658 AM CDT SUN JUL 13 2008
.DISCUSSION...
/225 AM CDT SUN JUL 13 2008/
COLD FRONT CONTINUED TO MOVE SOUTHEASTWARD ACROSS THE OH VALLEY AND
LOWER MS VALLEY EARLY THIS MORNING. FRONT EXTENDED FROM NORTHWEST OH
ACROSS THE MO BOOTHEEL INTO SOUTHEAST OK. HIGH PRESSURE WAS LOCATED
OVER THE ROCKIES. THIS SYSTEM WILL BUILD INTO THE REGION AND
DOMINATE OUR WEATHER PATTERN THROUGH TUESDAY. BY TUESDAY EVENING,
THE HIGH WILL COVER THE EASTERN STATES WITH A SOUTHERLY FLOW
RETURNING TO OUR REGION ON THE BACK SIDE. TODAY WILL BE ONE OF
THOSE RARE JULY DAYS ACROSS THE AREA WITH TEMPS BELOW AVERAGE
ALONG WITH LOW HUMIDITY.
THE SHOWERS HAVE CLEARED THE SOUTHERN COUNTIES AND CONTINUED TO
SLIDE OFF TO THE SOUTHEAST. THE VARIOUS MODELS ARE SIMILAR IN
FORECASTING NO RAIN ACROSS OUR AREA THROUGH TUESDAY NIGHT WHICH
LOOKS REASONABLE. THE GFS AND ECMWF BOTH FORECAST LITTLE IN THE WAY
OF RAIN FOR THE ENTIRE WEEK. BOTH MODELS FORECAST THAT AN UPPER
RIDGE WILL BUILD ACROSS THE REGION BY MIDWEEK. RIDGE IS FORECAST TO
PERSIST THROUGH NEXT WEEKEND. BOTH THEN BREAK DOWN THE RIDGE WITH A
SHORT WAVE THAT IS FORECAST TO ROLL ACROSS THE NORTHERN TIER OF
STATES. IF THAT WORKS OUT, COULD SEE A COLD FRONT DROP DOWN INTO THE
REGION NEXT MONDAY WITH A FAIRLY GOOD CHANCE OF RAIN.
TPS
&&
.AVIATION...
/647 AM CDT SUN JUL 13 2008/
FOR THE 12Z TAFS...SURFACE HIGH PRESSURE OVER THE CENTRAL PLAINS
WILL MOVE SLOWLY EASTWARD DURING THE NEXT 24 TO 36 HOURS. SURFACE
WINDS WILL INCREASE TO 10 TO 12 KTS FROM THE NORTHWEST DURING THE
DAY TODAY. SURFACE WINDS WILL DIMINISH LATER THIS AFTERNOON TO A
WNW DIRECTION AROUND 7 KTS. UPSTAIRS MUCH OF THE REGION WILL
CONTINUE TO UNDER WEST-NORTHWEST FLOW. STRONG UPPER LEVEL LOW
NORTH OF THE GREAT LAKES THIS MORNING WILL CONTINUE TO BRING
NORTHWEST FLOW OVER THE REGION. THE UPPER LEVEL LOW WILL GRADUALLY
FILL AND MOVE NORTHEAST OF GREAT LAKE AND RETURN TO GENERALLY
WESTERLY FLOW. SUBSIDENCE FLOW WILL BE COMMON OVER THE REGION
THROUGH MONDAY.
RP
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jul 13, 2:38 AM CST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
338 AM CDT SUN JUL 13 2008
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-140845-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
338 AM CDT SUN JUL 13 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
Flood, Madison
- When
- July 13, 10:00 AM CST
- Where
- Madison County, 1.44 mi NW of Clifton Terrace to 0.11 mi W of Madison
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 38.945, -90.269
The Mississippi River crested at Alton, IL on July 1 at 33.01 feet. It fell below flood stage on July 13. For additional information about the flooding consult the June report.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, July 13, 20081 death · 1 injured · $25,000 · 3 events
- Rip Current in Indiana, July 13, 20081 death · 1 event
- Lightning Strike in Mississippi, July 13, 20081 death · 1 event
- Flash Flood and Damaging Wind in Arizona, July 13, 2008$520,000 · 60 kt wind · 3 events
- Hail and Damaging Wind in Arizona, July 13, 2008$135,000 · 56 kt wind · 2 events
- Damaging Winds and Lightning Strikes in Texas, July 13, 20082 injured · $33,000 · 55 kt wind · 12 events
- Damaging Wind and Lightning Strike in Georgia, July 13, 2008$55,000 · 50 kt wind · 2 events
- Lightning Strike in North Carolina, July 13, 2008$20,000 · 1 event
- Damaging Wind in Florida, July 13, 2008$15,000 · 50 kt wind · 1 event
- Damaging Wind in Pennsylvania, July 13, 2008$15,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Alabama, July 13, 2008$3,000 · 50 kt wind · 4 events
- Damaging Winds in New York, July 13, 200850 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 129306.